Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Oct 13, 2021, 8:50 AM EDT for 49 counties in Georgia. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2021, 8:50 AM EDT (12:50 UTC)
- Expired
- Oct 13, 2021, 11:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
All 49 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189 WWUS72 KFFC 131250 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 850 AM EDT Wed Oct 13 2021 GAZ001>009-011>016-019>025-027-030>038-041>049-052>057-066>068- 131500- /O.NEW.KFFC.FG.Y.0013.211013T1250Z-211013T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Haralson- Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan- Heard-Coweta-Fayette-Clayton-Spalding-Henry-Troup-Meriwether-Pike- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 850 AM EDT Wed Oct 13 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Visibility down to a quarter of a mile or less in dense fog. * WHERE...Portions of north central, northeast, northwest and west central Georgia. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Areas of dense fog have developed overnight for portions of north Georgia, mostly in low lying area, where visibilities have fallen to a quarter of a mile or less in several areas. Please use caution when driving in areas of dense fog by using low beams and leaving plenty of space between you and the car in front of you. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
289 WWUS72 KFFC 131409 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1009 AM EDT Wed Oct 13 2021 GAZ014>016-022>025-027-033>038-045>049-055>057-068-131515- /O.CAN.KFFC.FG.Y.0013.000000T0000Z-211013T1500Z/ Dawson-Lumpkin-White-Forsyth-Hall-Banks-Jackson-Madison- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-DeKalb- Rockdale-Walton-Newton-Morgan-Clayton-Spalding-Henry-Pike- Including the cities of Dahlonega, Cleveland, Gainesville, Atlanta, Lawrenceville, Athens, Decatur, Conyers, Covington, and Griffin 1009 AM EDT Wed Oct 13 2021 ...DENSE FOG ADVISORY IS CANCELLED... Areas of dense fog have dissipated or become much more patchy in these areas. Where patchy dense fog remains please continue to use caution while driving. $$ GAZ001>009-011>013-019>021-030>032-041>044-052>054-066-067-131515- /O.CON.KFFC.FG.Y.0013.000000T0000Z-211013T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Floyd-Bartow-Cherokee-Polk-Paulding-Cobb- Haralson-Carroll-Douglas-South Fulton-Heard-Coweta-Fayette-Troup- Meriwether- Including the cities of Calhoun, Rome, Cartersville, Marietta, Carrollton, Douglasville, East Point, Newnan, and Peachtree City 1009 AM EDT Wed Oct 13 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Visibility down to a quarter of a mile or less in dense fog. * WHERE...Portions of north central, northeast, northwest and west central Georgia. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Areas of dense fog have developed for portions of north, northwest, and west central Georgia mostly in low lying areas, where visibilities have fallen to a quarter of a mile or less. Please use caution when driving in areas of dense fog by using low beams and leaving plenty of space between you and the car in front of you. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
995 WWUS72 KFFC 131504 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1104 AM EDT Wed Oct 13 2021 GAZ001>009-011>013-019>021-030>032-041>044-052>054-066-067-131615- /O.EXP.KFFC.FG.Y.0013.000000T0000Z-211013T1500Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Floyd-Bartow-Cherokee-Polk-Paulding-Cobb- Haralson-Carroll-Douglas-South Fulton-Heard-Coweta-Fayette-Troup- Meriwether- Including the cities of Calhoun, Rome, Cartersville, Marietta, Carrollton, Douglasville, East Point, Newnan, and Peachtree City 1104 AM EDT Wed Oct 13 2021 ...DENSE FOG ADVISORY HAS EXPIRED... Areas of dense fog have mostly dissipated and no longer poses a widespread threat. Some patchy areas of dense fog may remain but are expected to dissipate quickly. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Oct 13, 7:50 AM EDT, 1 hour earlier.
Area forecast discussion, Oct 13, 7:50 AM EDT, 1 hour before
Area Forecast Discussion National Weather Service Peachtree City GA 750 AM EDT Wed Oct 13 2021 ...12Z Aviation Area Forecast Discussion... .PREV DISCUSSION... /Issued 512 AM EDT Wed Oct 13 2021/ SHORT TERM /Today through Thursday/... Biggest issue in the short term is ongoing development of fog across the CWA. Winds are light to calm, skies are clear and have been the past several hours, plenty of surface moisture is still in place leading to low to near zero dewpoint depressions, and a surface high is in place underneath mid-level ridging aiding in development of the inversion. Put it all together and you get decent overall chances of fog development. Initial development has been centered around rivers, lakes, and valleys especially in north GA, but is beginning to fill in elsewhere. Have issued SPS for patchy dense fog through 11 am and will monitor conditions for upgrade to full Dense Fog Advisory. Expect fog to clear by early afternoon. Otherwise, surface high remains in place across the SE underneath upper level ridge. To our northwest, strong sfc low will continue to lift rapidly to the north over the upper Great Plains underneath strong PV anomaly rotating through the base of larger trough. Large trough remains anchored out west for now, so little in the way of progression of the cold front associated with the low is expected as it quickly loses any forcing. Surface high will remain anchored over the area, so tonight should be another night of potential fog development. Thursday afternoon looks much the same as today, with early afternoon clearing and development of some cumulus, but otherwise sunny and warm. Highs remain above average for mid-October. Both days will be in the low to mid 80s which is as much as 10 degrees above average in north Georgia. Lows remain warm as well, in the 60s. Lusk LONG TERM /Thursday Night through Tuesday/... Main initial influencing feature to the fcst period will be with an upper longwave trough pushing a translated attendant cold front across the area for mainly late Friday into Saturday. Guidance is in pretty good consensus in the timing as the main increased pops should be in the Friday night period and the front should be exiting the SE portion of the area by Saturday afternoon. While some shear parameters are increased with this system, the CAPE is quite limited so not expecting much in the way of strong/severe convection and have overall thunder mention at slight chance. Strong ridging builds into the area in the post frontal regime and some of the coolest temps of the season will be on tap late Saturday into early next week and can expect overnight lows dipping into the mid to upper 40s for parts of the area (even low 40s in the far NE mtns). Baker && .AVIATION... 12Z Update... Low vsbys remain around the area with most TAF sites at IFR or lower. The exception is KATL, which remains above the surrounding fog thus far. Could see a brief dip, but looking less and less like even MVFR vsbys are going to happen. All fog should burn off by early afternoon leaving potential for some SCT cu to develop later. Winds should be light and VRB at most sites through the day. //ATL Confidence...12Z Update... High confidence all elements. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 81 62 83 62 / 0 5 0 0 Atlanta 81 62 83 63 / 0 0 0 0 Blairsville 79 58 80 58 / 5 5 0 0 Cartersville 82 62 83 62 / 5 5 0 0 Columbus 83 62 84 63 / 0 0 0 0 Gainesville 80 62 82 62 / 5 5 0 0 Macon 83 59 85 61 / 0 0 0 0 Rome 83 63 85 62 / 5 5 0 0 Peachtree City 81 60 83 61 / 0 0 0 0 Vidalia 81 62 85 65 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lusk LONG TERM....Baker AVIATION...Lusk
Hazardous weather outlook, Oct 13, 5:22 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 522 AM EDT Wed Oct 13 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 522 AM EDT Wed Oct 13 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Patchy dense fog will restrict visibility to a quarter mile or less this morning across north and central Georgia. If driving this morning, slow down, use low-beam headlights and leave extra distance between you and the vehicle in front of you. A Special Weather Statement has been issued accordingly until 11 AM. Otherwise, no hazardous weather is expected for today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected for Thursday. Thunderstorms are possible late Friday into Saturday as a cold front moves through north and central Georgia. By Saturday afternoon, any thunderstorm chances should be limited to parts of central Georgia. Lightning and locally heavy rainfall would be the primary hazards with the frontal passage. High pressure will build in behind the front, with no weather hazards anticipated for Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 13, 3:28 AM EDT, 5 hours 22 minutes before
Special Weather Statement National Weather Service Peachtree City GA 328 AM EDT Wed Oct 13 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131500- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 328 AM EDT Wed Oct 13 2021 ...PATCHY DENSE FOG THIS MORNING ACROSS NORTH AND CENTRAL GEORGIA... Some patchy dense fog will restrict visibilities to less than one- quarter of a mile across north and central Georgia. The fog should lift after 11 am. If driving this morning, slow down, use low-beam headlights and leave extra distance between you and the vehicle in front of you.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:59 PM EDT | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 3 days |
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.